Jump to content

backing off toprol xl


blackwolf
 Share

Recommended Posts

i have, per cardio doc's suggestion, backed off on my beta-blacker, toprol xl. I was taking 50 mgs and went to 25 mgs. i take it in the evenings to i'm not so symptomatic at nite as i try to sleep. i expected to get more palps and tachy, which i did, but now i have also noticed a huge drop in my resting heart rate. i have gone from 70-90 to 35-55. my cardio doc was rather suprised- i also have a lack of heart rate increase the last few times i have done my excersises. i felt funny today during them and stopped, checked my blood pressure and heart rate, both were rather low- bp: 96/54 and hr:48. what is up with that?

any ideas/ suggestions?

i did the hole routine- water, salt, a little gatorade, rest with legs up, i never did finish the cardio part and jsut did my stretches.

cardio gone on vacation(again) :angry::( they said to stay where i was and wait for my body to adjust(this was the advise of the other cadrio there) :D what do i do?

going to meet my new therapist(chronic illness counselor) and a little nervous-gee what a suprise..

kind of feel like i'm waiting for the "other shoe to drop", on my head that is.

slipping back a little more-this hole is getting deeper :(

neck is goofed up-pain adn muscle spasms really making what is left of my nerves frazzle :)

sorry to whine,

black-slippin' and slidin'-wolf

Link to comment
Share on other sites

thanks brairrose, but i seem to have hit bottom, ran the whole line and it was the one that worked at the time, not so sure i'm up to starting over again, mabey later.

just seem to be spinning out of control over the last few days.

meet my new counselor, very nice lady, very knowledgable for just having heard of POTS a week ago. she said she called around but got basicly no ifo from docs here, she asked who i saw and asked if she could talk with them about my symptoms, i gave her the ok. going to give ativan a try, baby dose, 1/4 of a 50mg tablet. if i sneeze hard it would turn to dust. :) well, i thought it was funny.

anyway, thanks again

blackwolf

Link to comment
Share on other sites

Oh, m'gosh, Blackwolf... I wish I could say I relate! But I've never had a slow heartrate in my life ... I tapered my Toprol down to 12.5 mg a day from 25 and now my resting heart rate (sitting quietly at my desk, anyway) is 100 bpm. It was a little lower on 25 mgs, but never lower than 85 bpm. I imagine that it would feel scary to go so slow! Does it? Or are you OK? Maybe a strong cup of coffee would help ... it would raise your bp and your heartrate at the same time, I think.

I'm glad you liked your new counselor! Sometimes counseling is hard work, but it's ALWAYS worth it, I think.

Best to you,

m

Link to comment
Share on other sites

dear merrill,

when this all started, i could be sleeping with a heart rate at 25-35 and get up and go to the toliet(4 feet away at the hospital) and have a hr of 160+.

when i started on the toprol, things kind of settled down and on the norpace, things were pretty good. then the liver trouble kicked in and i had to quit the norpace and since then, i just don't seem to have the control i would like to have.

and though i would love a cup of coffee, caffine and i "don't get along", my heart rate goes so high, and i just throw it up anyway. decaf, is my choice, but i also like decaf teas.

on the good side, today i got my TENS unit, what a life changer it is.

thanks all,

blackwolf

Link to comment
Share on other sites

Wow - balancing the drugs is very difficult. I never took any meds long term until last Oct. This is quite a change for me. I felt bad tonight, had the feeling my blood pressure was high again. Since I started taking Midorine I have had a problem with high bp. It was 126/104. The bottom number scares me. My cardio said 110 on the bottom is an emergency and if it every gets to that point to go to the er. His goal is to keep me 180/100 or under.

I take topral and midodrine. He wants to try taking me off of topral but now I am afraid my bp will hit the ceiling. I seem to go from one extreme to the other. I am taking very small does. They have cut back everything because I am extremely sensitive to drugs.

Has anyone else had this problem?

Link to comment
Share on other sites

Hi Blackwolf,

I am still having similar effects after reducing my atenolol about 10 days ago. My HR seems to still be lower than what it was on the higher dose. (I will say that it has come back up a bit from when I posted the other day, though.) Also I am a lot more tired all of a sudden. There are a couple of other factors that might be affecting me (my period, etc.) so I am just going to wait a few more days to see if it gets any better. My doctor agreed that the reactions I am having are opposite to what is supposed to happen. She also said it wasn't dangerous. That's great and all, but it doesn't help us feel any better! These medicines are so screwy. At least we are in the same boat together, otherwise I would wonder whether I was imagining it...

Hope you feel better, and keep us posted on how you are doing. Do you think you will keep reducing the beta blocker if your HR stays low? I am deciding what to do about that.

-Rita

Link to comment
Share on other sites

Topral did not agree with me either. I dont know what it did to my HR, because I was to tired and out of it to even think about taking it. I could not get out of bed. I do much better on Nadolol. At first on Nadodl my HR did run low in the upper 40's , but in time it became more normal.

I am sorry to hear that you keep getting worse. I hope you can find the right cocktail so you can start your journey on hiking back up the canyon.

Hugs,

DawA

Link to comment
Share on other sites

went back up on the toprol, just to uncomfortable.

amy- how much and how often do you take the midodrine? i take 2.5mgs, as needed. i also backed down on it recently, the side-effects suddenly had become really hard to handle, i felt like i had bugs crawling all over me all the time. :) you might just need to back off on how much you take and when, i have to stopp taking it about 6:30 at nite to let the stuff wear off, or i just don't seem to calm down well.

rita-gave up the goat. just couldn't hack it, i'm wimpy. just to much screwed up to deal with that on top of it. i'll think about doing it later.

dawna-thank you too. just going nuts over the changes in the last few weeks, new drug dosages, new sleep pattern, triing to do more physically, just kinda pushed to hard today.

went to help at a special olympics today, our church group was serving hot dogs, drinks and chips, things went smoothly, had my TENS unit on my back, really helped, but i think i pushed to hard and had crashed when we got home, i slept for almost 6 hours. still feel yucky, will head to bed soon, can't even think about going downstairs to shower. got church in the morning-won't commit on that either..

again, thank you everyone,

blackwolf

Link to comment
Share on other sites

Guest Mary from OH

Blackwolf-

Sorry the meds are still giving you big troubles. Sorry I can't relate to the low heartrates, mine races like a bunny rabbit. My normal resting is around 120. LOL!!

I'm so happy you got your TENS unit!! Isn't it your best friend??!! Did they show you how to use your finger to put water on the gel pads to "clean" them after using them to put them back on their plastic thing. That way they last a long time. Plus, don't forget to charge your batteries. Don't just leave it plugged in. It charges up in 12 hrs. Then unplug it. It's good to go. I'm happy you're getting relief in some way at least!! Have you played around with the different "pulses" yet?? Some of them are REALLY strange!! How high do you set yours at? Are you trying it on different parts of your body?

Good luck with your meds!! Sorry they are not behaving!!

I'm glad you took the TENS unit plunge!!

Link to comment
Share on other sites

dear mary, the TENS unit has been a life saver. i even sleep with it on. yep they showed me how to clean it, they also suggested some rubbing alcohol, if they just won't come clean with water.

though i'm back on toprol xl 50 mgs, i have realized that i might have been crashing before i cut back. since the trip out to serve lunch at the special olympics, i have barely hung on. i need two canes to walk any major distance.

only good point in the last few days, the ativan has helped me sleep. :blink: at least for a few hours, which is better than before.

thank you every out there.

blackwolf

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...